Aftercare Instructions for Dermal Fillers

    1. I. It is normal for the skin to be red around the area of injection but also white around the area where the anaesthetic cream/ injection was applied. This should only last a few hours.
      II. Lumps can occasionally occur when the dermal filler absorbs water from the body and swells. For the first 24 hours after treatment, these lumps can easily be massaged away (between finger and thumb). Don’t massage lumps that you cannot see as this will only displace your filler.
      III. Rarely numbness and/or tingling over the site of injection may occur for a few days. IV. Bruising is the most common complication of treatment. You can reduce bruising by applying ice; it is ok to cover up bruising with concealer/ makeup the next day (see IV)
      V. Avoid applying makeup over the injection sites for 12 hours. This is to reduce the already small risk of skin infection VI. Often superficial lines in the face are ‘highlighted’ in pink or red following treatment. This effect will settle within a few days
      VII. Dermal filler applied to the lips often causes swelling. The amount of swelling is not proportional to the amount of filler inserted. Your lips will settle within a few days to how they should look for the remainder of your treatment cycle. Sometimes it may look as if more dermal filler has been placed into one side or the other; this is due to swelling. In a few days, this should even out. However, if an individual small lump can be seen, this should be massaged firmly in the first 24hrs following treatment (see II)
      VIII. Until the initial swelling and redness have resolved, do not expose the treated area to intense heat (i.e. solarium, sauna or sunbathing) IX. If you have previously suffered from facial cold sores, there is a risk that the needle punctures could contribute to another eruption of cold sores. This question is on the consent form. X. If you are using aspirin, warfarin or similar medication, be aware that these may increase the bruising or bleeding at the injection site